Catalogo Articoli (Spogli Riviste)

OPAC HELP

Titolo:
Fatal brain oedema after ingestion of ecstasy and benzylpiperazine
Autore:
Balmelli, C; Kupferschmidt, H; Rentsch, K; Schneemann, M;
Indirizzi:
Univ Zurich Hosp, Dept Innere Med, Med Klin B, CH-8091 Zurich, SwitzerlandUniv Zurich Hosp Zurich Switzerland CH-8091 CH-8091 Zurich, Switzerland Univ Zurich Hosp, Dept Innere Med, Abt Klin Pharmakol & Toxikol, CH-8091 Zurich, Switzerland Univ Zurich Hosp Zurich Switzerland CH-8091 CH-8091 Zurich, Switzerland Univ Zurich Hosp, Schweizer Toxikol Informat, CH-8091 Zurich, Switzerland Univ Zurich Hosp Zurich Switzerland CH-8091 CH-8091 Zurich, Switzerland Univ Zurich Hosp, Inst Klin Chem, CH-8091 Zurich, Switzerland Univ Zurich Hosp Zurich Switzerland CH-8091 CH-8091 Zurich, Switzerland
Titolo Testata:
DEUTSCHE MEDIZINISCHE WOCHENSCHRIFT
fascicolo: 28-29, volume: 126, anno: 2001,
pagine: 809 - 811
Fonte:
ISI
Lingua:
GER
Soggetto:
MDMA ECSTASY; HYPONATREMIC ENCEPHALOPATHY; VASOPRESSIN SECRETION; CEREBRAL EDEMA; MANAGEMENT; SEIZURES; STUPOR; DEATH; RATS;
Tipo documento:
Article
Natura:
Periodico
Settore Disciplinare:
Clinical Medicine
Life Sciences
Citazioni:
21
Recensione:
Indirizzi per estratti:
Indirizzo: Schneemann, M Univ Zurich Hosp, Dept Innere Med, Med Klin B, Ramistr 100, CH-8091 Zurich, Switzerland Univ Zurich Hosp Ramistr 100 Zurich Switzerland CH-8091 and
Citazione:
C. Balmelli et al., "Fatal brain oedema after ingestion of ecstasy and benzylpiperazine", DEUT MED WO, 126(28-29), 2001, pp. 809-811

Abstract

History and admission findings: A 23-year-old woman was hospitalized with headache, malaise and somnolence 11 hours after ingestion of AZ (benzylpiperazine), 7 hours after ingestion of ecstasy (MDMA), and large volume of fluids. On admission she had bradycardia (heart rate 48/min), hypertension (blood pressure 154/95 mm Hg), and reduced consciousness with diminished tendon reflexes and non-reacting pupils (Glasgow Coma Score 6). Investigations: Serum sodium was markedly decreased (115 mmol/l [normal 135-145]) with low plasma osmolality (246 mosm/kg [normal 280-300]). Other laboratory findings were within normal limits. Treatment and course: The patient had severe hypervolaemic hypotonic hyponatraemia. 40 minutes after admission she seized twice and was intubated. Brain CT scan showed massive cerebral oedema with beginning tonsillar herniation. Serum sodium concentration returned to normal within 38 hours, but thepatient deteriorated neurologically with increasing tonsillar herniation detected in a second brain CT scan. The patient died 57 hours after admission. Conclusion: 13 cases of MDMA-associated severe hyponatraemia are reported. Intake of fluids after MDMA ingestion may lead to potentially fatal hypervolaemic hypotonic hyponatraemia with cerebral oedema. Symptoms appear about8 hours (range 4-18) after MDMA ingestion. Even low doses of MDMA and fluids may lead to a serious outcome. The only risk factor is female gender. Measurement of serum sodium and brain CT scan is recommended in all patients with altered mental status after MDMA consumption.

ASDD Area Sistemi Dipartimentali e Documentali, Università di Bologna, Catalogo delle riviste ed altri periodici
Documento generato il 25/01/20 alle ore 04:10:51